Anyone had a Strange-Acting "Infection" after Tissue Expanders
Redness, no fever, and this has happened twice now! Has anyone had this happen? I had bilaterals in May 2009 with te's placed immediately. I was red after surgery and asked about it but with so much done I figured it had to do with the surgery. I kept some of that redness with it eventually going down under the breast. When it was time for the first fill I was told I had infection and would have to do antibiotics. There was no way to get a sample as this was damage the te's. I stayed on Levaquin for 21 days, was put into the hospital for iv drugs but eventually lost both te's on Father's Day last year. I was told I could try again in 6 months to one year, so in Jan. I began again (as this is also the new year on insurance). This time it was much more comfortable with no redness at time of surgery. A couple of weeks later some rash-like redness occurred but my ps said it was from the alloderm. Another week and I have the beet red look on one breast--here we go again with infection and now I am on clindamiacin (didn't want to do the Levaquin as it did nothing for me last time). Please ladies, if you have any useful ideas on what to do, please tell me. If I lose the te's this time, I won't be able to do this again this way and I don't want to do the tummy tuck or other things because of infection risk and yet more scars. I trust my plastic surgeon, he's the head of surgery and plastic surgery at Duke. Going to ask him today if he's talked to other ps's from other areas to see if they have seen anything like this. Oh, and it's usually lighter in the morning, redder in the evening and there's some fluid there as it's tighter than the other side. Sorry I'm so long.